MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 52MM; PRSTHSS, HP, SM-CNSTRND, UNCMNTD, MTL/POLYMR, PRS

SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 52MM; PRSTHSS, HP, SM-CNSTRND, UNCMNTD, MTL/POLYMR, PRS
Model Number 71331852
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery cup would not seat.A bigger size cup had to use (s+n back up).Delay under 30 min, and no injury to patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A clinical evaluation indicated that it was reported that after trailing with a 52mm acetabular cup, the definite cup ¿would not seat¿ and the surgeon ¿had to use a bigger size cup¿.The root cause of the event could not be determined based on the limited information provided.Per correspondence, the surgeon was ¿happy with outcome¿ and did ¿not anticipate any further patient impact¿; therefore, patient impact beyond the reported minor surgical extension would not be anticipated, although this could not be definitively concluded.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch numbers.A review of the risk management file and instructions for use document for this failure mode was conducted.Factors and/or potential probable causes that could have contributed to the reported event include but are not limited to wrong size, surgical technique, alignment.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
R3 0 HOLE ACET SHELL 52MM
Common Device Name
PRSTHSS, HP, SM-CNSTRND, UNCMNTD, MTL/POLYMR, PRS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis, TN 38116
0447940038246
MDR Report Key9572220
Report Number1020279-2020-00181
Device Sequence Number2133519
Product Code MBL
UDI-Device Identifier03596010597595
UDI-Public03596010597595
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71331852
Device Catalogue Number71331852
Device Lot Number19DW18993
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer09/30/2020
10/03/2022
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date10/07/2020
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown